All about Drug-Induced Immune Hemolytic Anemia

(DIIHA) Drug-induced immune hemolytic anemia is a very rare blood disorder. The disorder is likely to happen in one in a million individuals. It happens when a medicine you are consuming causes your immune system of the body (defense) to attack its own red blood cells mistakenly.

Drug-Induced Immune Hemolytic Anemia

Some medications can make your immune system to have mistaken your red blood cells and consider them as foreign invaders and make the antibodies to attack on them. This can make your immune system to collapse the red blood cells, and so cause anemia. Anemia happens when you do not have sufficient amount of healthy red blood cells to transmit oxygen to your body tissues. Stopping the medicine can frequently control the disorder, nonetheless in some circumstances, a transfusion of blood may be essential.

Drug-Induced Immune Hemolytic Anemia Symptoms

The reaction of autoimmune can happen straightaway in adults and young children, nonetheless it might be a few days prior to appearance of the symptoms. Shortly after receiving the medication, you may face:

  • Dark urine
  • Fatigue
  • Fast heart rate (tachycardia)
  • Paleness
  • Skin yellowing (jaundice)
  • Shortness of breath

Drug-Induced Immune Hemolytic Anemia Causes

The medications known to cause this condition include:

  • Dapsone
  • Cephalosporin antibiotics
  • Levofloxacin
  • Levodopa (Parkinson’s disease drug)
  • Nitrofurantoin
  • Methyldopa
  • Penicillin
  • Non-steroidal anti-inflammatory drug (NSAID) pain relievers, for example ibuprofen
  • Quinidine
  • Phenazopyridine (for bladder infections)

Anybody can have reaction in the immune to these medicines. There is no way in which you can know if a reaction will happen or whether you will be more subtle to the medicine till you start consuming it.

Drug-Induced Immune Hemolytic Anemia Diagnosing

Your physician will be conducting a physical exam and seek an inflamed spleen. If you are having DIIHA, your spleen will probably turn out to be inflamed since it is trying to clean and remove all the red blood cells which are being crashed.

Treatment for Drug-Induced Immune Hemolytic Anemia

It is vital to stop consuming the medicine immediately that is producing the reaction: Your physician will certainly advise you to do this. In the great majority of these cases, substitute medicines will be obtainable. Ensure to discuss substitute medicines with your physician.

Related Posts